Alert archive / Wisconsin / Wind Advisories in 2008
Wind Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Apr 26, 2008, 2:12 PM CDT for 12 counties in Wisconsin. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2008, 2:12 PM CDT (19:12 UTC)
- Expired
- Apr 26, 2008, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
Counties Dodge County, WI, Fond du Lac County, WI, Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 27 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMKX 261912 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 212 PM CDT SAT APR 26 2008 ...STRONG SOUTHWEST WINDS THROUGH THE AFTERNOON... .STRONG WEST TO SOUTHWEST WINDS ASSOCIATED WITH A DEEP LOW PRESSURE SYSTEM OVER WESTERN LAKE SUPERIOR HAVE INCREASED TO 25 TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES ACROSS SOUTHEAST WISCONSIN. THESE WINDS ARE EXPECTED TO DIMINISH QUICKLY THIS EVENING AS THE LOW LIFTS NORTH AND WE LOOSE THE ENERGY OF THE SUN WHEN IT BEGINS TO SET. WIZ051-052-058>060-064>066-069>072-270000- /O.NEW.KMKX.WI.Y.0003.080426T1912Z-080427T0000Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 212 PM CDT SAT APR 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. LOOK FOR WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH THE REMAINDER OF THE AFTERNOON. THESE WINDS WILL DIMINISH QUICKLY THIS EVENING. A WIND ADVISORY IS ISSUED WHEN WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS. USE CAUTION WHILE OUTDOORS. $$ DAVIS
1 follow-up statement
000 WWUS73 KMKX 270013 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 713 PM CDT SAT APR 26 2008 ...WIND ADVISORY ALLOWED TO EXPIRE... .WITH THE PRESSURE GRADIENT RELAXING AS DEEP LOW PRESSURE CONTINUES TO MOVE AWAY TO THE NORTH THROUGH SOUTHERN CANADA...WINDS HAVE LOWERED BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIZ051-052-058>060-064>066-069>072-270115- /O.EXP.KMKX.WI.Y.0003.000000T0000Z-080427T0000Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 713 PM CDT SAT APR 26 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE LOWERED BELOW WIND ADVISORY CRITERIA. HOWEVER...SUSTAINED WEST WINDS WILL STILL RANGE BETWEEN 20 TO 25 MPH...WITH GUSTS TO 30 MPH UNTIL SUNSET...THEN RAPIDLY DIMINISH TO 10 TO 15 MPH AFTER SUNSET...AND 5 TO 10 MPH AFTER MIDNIGHT. $$ REM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Apr 26, 4:01 AM CDT, 10 hours 11 minutes earlier.
Area forecast discussion, Apr 26, 4:01 AM CDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 401 AM CDT SAT APR 26 2008 .DISCUSSION...FCST FOCUS ON DEPARTING SYSTEM TODAY AND THEN HANDLING POPS INTO MID WEEK. WATER VAPOR/RUC COMBO SHOWS STG 36 UNIT VORT MAX LIFTING NEWD FROM KMSP WITH 995MB SFC LOW VCNTY LAKE SUPERIOR. MID LEVEL DRY SLOT WORKING ACRS CWA WHILE DEF ZONE PCPN ASSOC WITH VORT WRAPPING EWD INTO WRN WI. WITH VORT LIFTING NEWD THINK PCPN SHIELD WILL MISS GLANCING THE NW PART OF OUR CWA. 11/3 IMAGERY SHOWS PLENTY OF LLVL RH WITH STRATUS EXTENDING BACK INTO PORTIONS OF SRN IA. WILL BANK ON SOME BREAKS EVOLVING TODAY AS SYSTEM CONTINUES TO PULL AWAY. AXIS OF 4MB 3 HR PRES RISES ACRS THE CWA ATTM THO GRADIENT PROGGD TO REMAIN FAIRLY TIGHT TODAY WITH SOUNDINGS SHOWING MIXINESS SUPPORTIVE OF WINDY CONDITIONS FOR MUCH OF THE DAY. DAVA ALSO AIDING IN THE TRANSFER OF DOWNWARD MOMENTUM. CORE OF COLDEST H8 TEMPS AFFECT THE CWA THIS MRNG WITH WARMING FROM THE SOUTH AS THE DAY WEARS ALONG. WEAK RIDGING PROGGD FOR TONIGHT WITH MODELS SLOWING DOWN THE ARRIVAL OF PCPN WITH NEXT SYSTEM FOR SUNDAY. WILL BACK OFF ON THE PCPN CHCS AFTER MIDNIGHT AND RESTRICT TO FAR SW PART OF THE CWA. FOR SUNDAY THE IDEA FROM YESTERDAY THAT THE GFS OPERATIONAL RUN WAS AN OUTLIER SEEMS TO BE COMING TO FRUITION AS THE 00Z RUN HAS REALLY BACKED OFF ON THE STRENGTH AND NORTHWEST POSITIONING OF THE SFC AND H8 LOW FROM IL INTO LWR MI. NEVERTHELESS SOME UPPER DVRG ON ERN SIDE OF APPCH TROUGH...THO BEST DVRG SOUTH OF CWA VCNTY RRQ OF JET. UPPER TROUGH TO PROGRESSIVELY GET CARVED OUT ACRS THE CWA. LEAD SHORT WAVE AFFECTS THE CWA SUNDAY WITH THE MAIN TROUGH AXIS COMING ACRS THE CWA SUN NGT INTO MONDAY. THERMAL PROFILES INDICATE SOME MIXY POTENTIAL ESP SUNDAY NIGHT AND MONDAY AS THE COLDER H8 TEMPS ADVECT SOUTHWARD INTO THE AREA. UPPER TROUGH PROGGD TO EXIT THE AREA MON NIGHT WITH NW UPPER FLOW INTO WEDNESDAY. FLOW LOOKS SLIGHTLY ANTICYCLONIC TUESDAY AND WEDNESDAY. GFS HINTS AT SHEARED VORTS MAY GENERATE LIGHT QPF. 00Z ECMWF SHOWING THE START OF RETURN OF WAA INDUCED PCPN AS SOON AS WEDNESDAY HOWEVER BETTER FORCING PROGGD TO OUR NW ACRS NRN WI AND MN...SO WILL WILL LEAVE DRY FCST INTACT FOR WEDNESDAY ATTM. && 10 .AVIATION...STRONG LOW NEAR LAKE SUPERIOR. STRATOCUMULUS SHIELD WILL BRING MVFR CIGS INTO THE AFTERNOON BEFORE CLOUDS SCATTER OUT. BRISK SOUTHWEST WINDS WITH GUSTS TO AROUND 35 KNOTS. && .MARINE...STRONG LOW NEAR LAKE SUPERIOR. COLD AIR ADVECTION BEHIND LOW WILL BRING GOOD MIXING CONDITIONS TO THE NEARSHORE WATERS. SUSTAINED WINDS TO 30 KNOTS EXPECTED...SO WILL CONTINUE SMALL CRAFT ADVISORY INTO THIS EVENING. SOME GUSTS MAY APPROACH GALE CRITERIA. HIGHEST WAVES WOULD BE TOWARD OPEN WATER...GIVEN THE MAINLY OFFSHORE FLOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ643>646. &&
Hazardous weather outlook, Apr 26, 11:50 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1150 AM CDT SAT APR 26 2008 WIZ046-047-051-052-056>060-062>072-271130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1150 AM CDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT MANY RIVERS...INCLUDING THE FOX...ROCK...SUGAR...CRAWFISH... PECATONICA AND SHEBOYGAN RIVERS WILL BE ABOVE FLOOD STAGE. BRISK WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 40 MPH TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH THE PERIOD. ISOLATED THUNDERSTORMS ARE POSSIBLE NEXT THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-271130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1150 AM CDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT UNTIL 9 PM FOR BRISK WEST WINDS AND HIGH WAVES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:17 PM CDT | River Flood Watch | MKX | Sauk | 11 hr |
| Apr 25, 9:17 PM CDT | River Flood Watch | MKX | Kenosha | 9 hr |
| Apr 25, 9:17 PM CDT | River Flood Watch | MKX | Green, Rock | 9 hr |
| Apr 25, 9:33 PM CDT | Areal Flood Advisory | MKX | Ozaukee, Sheboygan, Washington | 3 hr |
| Apr 25, 9:41 PM CDT | River Flood Warning | MKX | Jefferson | 3 hr |
| Apr 26, 12:20 AM CDT | River Flood Warning | MKX | Jefferson | 21 hr |
| Apr 26, 1:19 AM CDT | River Flood Warning | MKX | Sheboygan | 11 hr |
| Apr 26, 1:30 AM CDT | River Flood Warning | MKX | Green, Rock | 3 days |
| Apr 26, 5:44 AM CDT | River Flood Warning | MKX | Kenosha | 5 days |
| Apr 26, 5:50 AM CDT | River Flood Warning | MKX | Sauk | 27 hr |
| Apr 26, 8:30 AM CDT | River Flood Warning | MKX | Sauk | 8 hr |
Nearby
Wind Advisories in Wisconsin, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.